To view original article click here
Dr. Phil Leveque
The VA is more dangerous than a battle in Iraq.
(MOLALLA, Ore.) – It appears that battle veterans are getting it in the neck again (I’m saying this because this is a family Website).
Around June 1st 2008, The Charleston North Carolina, Gazette newspaper reported four battle veterans with PTSD dying from prescriptions given them by VA clinics. The medications wrere Paxil, Klonopin and Seroquel.
The father of one of the victims, Stan White, researched this and found eight more dead victims in the Kentucky, Ohio and West Virginia area. This doesn’t seem to bother the VA but we/somebody should question on what is going on. As a physician/pharmacist and victim of VA hospital medical abuse, I think I know what is causing these deaths and I believe these reports are the “tip of the iceberg”. Whoever is “taking care” of these battle veterans and I believe it is psychologists or social workers rather than physician/psychiatrists.
Therein lies the problem. A medical adage is, if one pill doesn’t work, take two and if that still doesn’t work take more ir add a similar medication. This is standard operating procedure (SOP) in the VA rather than good medical care. The combination can be/is lethal.
The deaths of those 12 veterans should be a red flag of danger but I suspect VA psychologists are color blind also.
The article in the newspaper brought about 17 letters to the editor which indicate the readers know more than the VA caretakers.
One writer wrote “Seroquel turns one into a zombie”. A physician, Dr. Ann Blake Tracy wrote “two of this type of drug should never be given together.” She questions the rationale of the “doctors”.
Another mother wrote of her son’s death from Zyprexa v which is in the same family.
Another wrote of the recent article that anti-depressants don’t work. Another relates the same of Progentin which was pulled from use.
It is time for a real evaluation of VA treatment for PTSD battle veterans. Although they represent less than one percent of the population, they produce 20 percent of the deaths by suicide- multiple tragedies.
Yes, treatment by the VA is far more dangerous than combat in Baghdad. Hoorah and blessings to my brothers in the Infantry.
As a final statement, my 400+ Vietnam Veterans say marijuana works better (and safer) than ANY of the above drugs.
To view original article click here
Hundreds of Soldiers & Vets Dying From Antipsychotic–Seroquel — (PRNewswire)
NEWS PROVIDED BY Fred A. Baughman Jr., MD
Nov 07, 2011, 12:00 ET
Fred A. Baughman Jr., MD & Stan White (Father of Deceased Veteran, Andrew White) disclose the following:
Andrew White, Eric Layne, Nicholas Endicott and Derek Johnson, all in their twenties, were four West Virginia veterans who died in their sleep in early 2008. There were no signs of suicide or of a multi-drug “overdose” leading to coma, as claimed by the Inspector General of the VA. All had been diagnosed “PTSD”—a psychological diagnosis, not a disease (physical abnormality) of the brain. All were on the same prescribed drug cocktail, Seroquel (antipsychotic), Paxil (antidepressant) and Klonopin (benzodiazepine) and all appeared “normal” when they went to sleep.
On February 7, 2008, Surgeon General Eric B. Schoomaker, had announced there had been “a series, a sequence of deaths” in the military suggesting this was “often a consequence of the use of multiple prescription and nonprescription medicines and alcohol.”
However, the deaths of the ‘Charleston Four’ were probable sudden cardiac deaths (SCD), a sudden, pulseless condition leading to brain death in 4-5 minutes, a survival rate or 3-4%, and not allowing time for transfer to a hospital. Conversely, drug-overdose coma is protracted, allowing time for discovery, diagnosis, transport, treatment, and frequently–survival.
Antipsychotics and antidepressants alone or in combination, are known to cause SCD. Sicouri and Antzelevitch (2008) concluded: (1) “A number of antipsychotic and antidepressant drugs can increase the risk of ventricular arrhythmias and sudden cardiac death,” (2)”Antipsychotics can increase cardiac risk even at low doses whereas antidepressants do it generally at high doses or in the setting of drug combinations.”
On April 13, 2009, Baughman wrote the Office of the Surgeon General (OTSGWebPublisher@amedd.army.mil): “On February 7, 2008 the Surgeon General said there had been ‘a series, a sequence of deaths.’ Has the study of these deaths been published?”
On April 17, 2009 the Office of the Surgeon General responded, “The assessment is still pending and has not been released yet.” More than a year later and still no explanation, nor further acknowledgement that these deaths even took place.